Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 191, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 8, 2005, 3:17 PM MDT for Curry County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 3:17 PM MDT (21:17 UTC)
- Expired
- Aug 8, 2005, 4:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 47 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 082117 SVRABQ NMC009-082215- /O.NEW.KABQ.SV.W.0191.050808T2117Z-050808T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 415 PM MDT * AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTH OF TEXICO...OR ABOUT 18 MILES WEST OF FRIONA...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLOVIS...8 MILES EAST OF RANCHVALE AND 9 MILES NORTHWEST OF TEXICO AROUND 415 PM MDT... HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3431 10305 3477 10304 3442 10341 3431 10331 $$ 16
2 follow-up statements
000 WWUS55 KABQ 082144 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 PM MDT MON AUG 8 2005 NMC009-082215- /O.CON.KABQ.SV.W.0191.000000T0000Z-050808T2215Z/ CURRY- 344 PM MDT MON AUG 8 2005 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CURRY COUNTY UNTIL 415 PM MDT... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT HILL...OR ABOUT 13 MILES NORTHEAST OF CLOVIS... MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLEASANT HILL AROUND 400 PM MDT... 7 MILES NORTHEAST OF CLOVIS AROUND 415 PM MDT... LAT...LON 3431 10305 3466 10306 3442 10341 3431 10331 $$ 16
000 WWUS55 KABQ 082213 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 413 PM MDT MON AUG 8 2005 NMC009-082223- /O.EXP.KABQ.SV.W.0191.000000T0000Z-050808T2215Z/ CURRY- 413 PM MDT MON AUG 8 2005 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEASTERN CURRY COUNTY AT 415 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3431 10305 3466 10306 3442 10341 3431 10331 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:51 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 8, 1:51 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 151 PM MDT MON AUG 8 2005 .DISCUSSION... THIS DISCUSSION WAS PREPARED BY WFO EL PASO FOR ALBUQUERQUE. NEAR TERM...WITH HIGH PRESSURE ALOFT...A MOIST AND UNSTABLE AIR MASS PERSISTS OVER THE WESTERN HALF OF THE STATE THIS AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE TO DEVELOP THIS EVENING. WHILE RAINFALL ACCUMULATIONS WILL BE SPOTTY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE NEAR STORMS WITH RUNNOFF FLOWING IN NORMALLY DRY DRAINAGES AND ARROYOS. OVER THE EASTERN HALF OF THE STATE AND DRIER MORE STABLE AIR MASS EXISTS THAT WILL RESULT MORE ISOLATED THUNDERSTORMS. THE PATTERN WILL REMAIN LARGELY THE SAME FOR TOMORROW AND TOMORROW NIGHT. A WEAK UPPER LEVEL TROUGH WILL MOVE OVER THE NORTHERN PORTIONS OF THE STATE THAT MAY ENHANCE CONVECTION AND THUNDERSTORM DEVELOPMENT TOMORROW AFTERNOON AND EVENING. HAVE RAISED THE PROBABILITY OF PRECIPITATION FROM ISOALTED TO SCATTERED IN THE NORTHERN ZONES. FOR WEDNESDAY AND THURSDAY...WHILE THE BULK OF THE MOISTURE WILL BE WEST OF THE STATE...RESIDUAL MOISTURE AND INSTABILITY ALONG THE WESTERN AND NORTHERN PORTIONS WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS WITH THE DRIER REGION BEING THE SOUTHEAST PART OF THE STATE. LONG TERM...THE UPPER HIGH WILL SHIFT TO THE EAST AND A TROUGH WILL BE ON THE WEST COAST SETTING UP A FLOW PATTERN THAT MODELS INDICATE WILL CAUSE THE MOISTURE PLUME WILL SHIFT TOWARD THE STATE BY THE WEEKEND. AN INCREASE IN RAIN CHANCES IS POSSIBLE THROUGH THE FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 89 65 86 / 30 30 30 30 GALLUP.......................... 57 86 57 82 / 40 40 40 30 GRANTS.......................... 56 86 57 82 / 40 40 40 20 GLENWOOD........................ 60 90 61 89 / 40 40 40 30 CHAMA........................... 45 80 47 78 / 20 30 30 30 LOS ALAMOS...................... 53 87 56 81 / 20 30 30 30 RED RIVER....................... 39 75 42 73 / 20 30 30 30 TAOS............................ 50 86 52 82 / 20 30 30 20 SANTA FE........................ 55 87 57 83 / 30 30 30 20 SANTA FE AIRPORT................ 58 89 59 86 / 30 30 30 20 ESPANOLA........................ 55 91 57 88 / 20 30 30 20 ALBUQUERQUE HEIGHTS............. 67 91 68 88 / 30 40 40 20 ALBUQUERQUE VALLEY.............. 63 92 65 88 / 30 40 40 20 ALBUQUERQUE FOOTHILLS........... 63 90 63 87 / 30 40 40 20 ALBUQUERQUE WEST MESA........... 64 92 66 90 / 30 40 40 20 SOCORRO......................... 63 91 63 89 / 30 40 40 20 SANDIA PARK/CEDAR CREST......... 56 84 56 78 / 30 40 40 20 MORIARTY/ESTANCIA............... 53 87 54 84 / 30 30 30 20 CARRIZOZO....................... 59 89 61 88 / 40 30 30 20 RUIDOSO......................... 53 83 55 79 / 40 30 30 20 RATON........................... 51 88 54 85 / 10 20 20 10 LAS VEGAS....................... 53 85 55 82 / 20 20 20 10 ROY............................. 59 87 60 85 / 0 20 20 10 CLAYTON......................... 61 91 63 90 / 0 10 10 10 SANTA ROSA...................... 60 92 61 90 / 20 10 10 10 TUCUMCARI....................... 66 95 67 95 / 10 10 10 10 FORT SUMNER..................... 64 93 66 90 / 20 10 10 10 CLOVIS.......................... 65 92 65 91 / 20 0 0 10 PORTALES........................ 64 93 65 92 / 20 0 0 10 ROSWELL......................... 68 96 69 94 / 30 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Aug 8, 6:00 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON AUG 8 2005 NMZ001>021-026-091200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY OR TONIGHT. HOWEVER...THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. HOWEVER... THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT ANY INSTANCES OF FLOODING. 19
In the hours before
Special weather statement, Aug 8, 3:02 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT MON AUG 8 2005 NMZ021-082145- CURRY COUNTY- ...STRONG THUNDERSTORM MOVING INTO EASTERN CURRY COUNTY... AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTH OF MELROSE. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY BUT DRIFTING SLOWLY SOUTHWEST. LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL AND TEXICO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:37 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.